MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ELECTROBLADE RESECTOR,4.5 FULL RADIUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. ELECTROBLADE RESECTOR,4.5 FULL RADIUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7209855
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery it was noticed metal shavings in the tissue and the device locked up.The procedure was successfully completed with and unknown delay using a back up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10: h6: visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
ELECTROBLADE RESECTOR,4.5 FULL RADIUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8356336
Report Number3003604053-2019-00016
Device Sequence Number1959976
Product Code GEI
UDI-Device Identifier03596010492302
UDI-Public03596010492302
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K012314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number7209855
Device Lot Number4476052
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1